Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 240, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 10, 2003, 10:18 PM CDT for Montague County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2003, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 10, 2003, 11:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:55 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 10, 8:55 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CDT TUE JUN 10 2003 STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTO THE NORTHWEST COUNTIES IN THE NEXT HALF HOUR. EXPECT THE MAJORITY OF THE STORMS TO REMAIN IN THE NORTHERN ZONES...IN VICINITY OF STRONG AND FAST MOVING SHORT WAVE. FOR THIS UPDATE...WILL INCREASE POPS IN THE NORTHWEST TO LIKELY AND ADD THE MENTION OF SEVERE. EXPECT THE MAJORITY OF SEVERE STORMS TO REMAIN NORTH OF INTERSTATE 20. THE STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE EAST INTO A MORE CAPPED ENVIRONMENT. NO OTHER MAJOR CHANGES WITH THIS UPDATE. 605 PM CDT TUE JUN 10 2003 AVIATION DISCUSSION... UPPER LEVEL DISTURBANCE MOVING THROUGH WEST OKLAHOMA WITH CONVECTION ACROSS EAST TEXAS...AND FROM NORTH-CENTRAL OKLAHOMA BACK INTO WEST TEXAS AND THEN INTO THE COLORADO ROCKIES. THERE/S A SLIGHT CHANCE THAT FAR WEST TEXAS CONVECTION (AROUND KLBB) MAY WORK INTO OR ALONG THE NORTHERLY TRACON PERIPHERY 06-11Z. CONFIDENCE LOW SO NOT INCLUDE IN TAFS. OTHERWISE... KDFW AND KACT TRACONS ARE DRY SLOTTED AND VFR FOR THE EVENING. SOME MVFR CEILINGS POSSIBLE KACT LATE TONIGHT THAT MAY ADVECTED INTO KDFW TRACON AROUND DAYBREAK. SOUTH WINDS 8-15KTS OVERNIGHT...AND 14-27KT ON TUESDAY. 75 .FWD...NONE.
Hazardous weather outlook, Jun 10, 3:47 PM CDT, 6 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER THE NORTHWEST PART OF NORTH TEXAS...GENERALLY NORTHWEST OF A BONHAM... MCKINNEY...GRAHAM LINE. THE GREATEST THREAT WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. .DAYS TWO THROUGH SEVEN... THERE WILL BE PERIODS OF SCATTERED THUNDERSTORMS OVER NORTH TEXAS...FROM WEDNESDAY...THROUGH MONDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA THIS EVENING NORTHWEST OF A JACKSBORO...GAINESVILLE LINE...OR LATER TONIGHT OVER THE REMAINDER OF THE AREA.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
| Jun 10, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 60 min |
| Jun 10, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 11, 1:34 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Jun 11, 2:29 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 31 min |
| Jun 11, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.